Louisiana, 2001Damaging Wind in Louisiana, August 5, 2001
August 5, 2001 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 5, 2:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 5, 2:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT SUN AUG 5 2001
LATEST TRACK FOR BARRY INDICATES THAT IT WILL MOVE ONSHORE IN
NORTHWEST FLORIDA AND THEN CURVE TO THE NORTHWEST. MODELS INDICATE A
LOW FORMING NEAR THE CENTRAL GULF COAST AND LINGERING OVER THE LOWER
MISSISSIPPI VALLEY. IT IS EXPECTED TO GRADUALLY OPEN UP INTO A TROF
BY FRIDAY. THE ATMOSPHERE IS EXPECTED TO REMAIN MOIST THROUGH THE
FORECAST PACKAGE. EXPECT PRECIPITATION ASSOCIATED WITH BARRY TO
AFFECT THE MISSISSIPPI COASTAL COUNTIES AS IT MOVES ON SHORE. WITH
THE UPPER SYSTEM OVER THE AREA COUPLED WITH MOIST UNSTABLE AIR
EXPECT POPS MONDAY AND TUESDAY TO BE IN THE LIKELY CATEGORY. AS
BARRY MOVES INLAND SURFACE FLOW ACROSS THE AREA WILL BECOME
SOUTHWESTERLY. THE INCREASE IN CLOUDINESS PLUS RAIN COOLED AIR WILL
LIKELY KEEP MAX TEMPERATURES IN THE UPPER 80S INTO WEDNESDAY THEN
BACK INTO THE LOWER 90S FOR THE REMAINDER OF THE PERIOD.
MCB 71/90/71/89 4646
BTR 74/90/74/89 4646
MSY 76/89/76/89 5646
GPT 74/88/75/87 7646
.NEW...A HURRICANE WARNING IS IN EFFECT EAST OF PASCAGOULA
...A TROPICAL STORM WARNING IS IN EFFECT FROM THE MOUTH OF THE
PEARL RIVER TO PASCAGOULA
LA...NONE.
MS...TROPICAL STORM WARNING MSZ080>082.
23In the hours before
Special weather statement, Aug 5, 10:00 AM CST, 6 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN AUG 5 2001
...A HURRICANE WARNING IS IN EFFECT EAST OF PASCAGOULA MISSISSIPPI...
...A TROPICAL STORM WARNING IS IN EFFECT FROM GRAND ISLE LOUISIANA
TO PASCAGOULA MISSISSIPPI...
.SYNOPSIS...
TROPICAL STORM BARRY WAS LOCATED MOVING TO THE NORTH AT 7 MPH. AN
UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN ACROSS THE MID SOUTH AND
PULL TROPICAL STORM BARRY NORTH. THE APPROACHING TROUGH WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH MISSISSIPPI AND
SOUTHEAST LOUISIANA THIS AFTERNOON AND TONIGHT.
.COASTAL FLOODING...
NORTHEASTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO 35 KNOTS LATER THIS
AFTERNOON OVER THE COASTAL WATER ZONES EAST OF THE MISSISSIPPI RIVER
WILL PRODUCE TIDES GENERALLY 2 FEET ABOVE NORMAL THROUGH TONIGHT.
.THUNDERSTORMS...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
ACTIONS...ALL INTERESTS SHOULD CLOSELY MONITOR THE LATEST INFORMATION
AND BULLETINS FROM THE TROPICAL PREDICTION CENTER AND NATIONAL
WEATHER SERVICE IN SLIDELL ON TROPICAL STORM BARRY.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Aug 5, 4:00 PM CST, 0 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SUN AUG 5 2001
...A HURRICANE WARNING IS IN EFFECT EAST OF PASCAGOULA MISSISSIPPI...
...A TROPICAL STORM WARNING IS IN EFFECT FROM THE MOUTH OF THE PEARL
RIVER TO PASCAGOULA MISSISSIPPI...
.SYNOPSIS...
AT 400 PM...THE CENTER OF TROPICAL STORM BARRY WAS LOCATED NEAR
LATITUDE 29.1 NORTH...LONGITUDE 86.3 WEST. BARRY IS MOVING TOWARD
THE NORTH AROUND 6 MPH AND LANDFALL IS EXPECTED WITHIN THE NEXT 12
TO 18 HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE MISSISSIPPI COAST THROUGH TONIGHT WITH GUSTS TO 40 MPH POSSIBLE
NEAR THE HEAVIER SQUALLS. SCATTERED SHOWERS AND THUNDERSTORMS WILL
PERSIST ACROSS SOUTHEAST LOUISIANA THROUGH TONIGHT.
.COASTAL FLOODING...
NORTHEASTERLY WINDS AROUND 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS
OVER THE COASTAL WATERS EAST OF THE MISSISSIPPI RIVER WILL PRODUCE
TIDES GENERALLY 2 FEET ABOVE NORMAL THROUGH TONIGHT.
ACTIONS...ALL INTERESTS PARTICULARLY ACROSS THE MISSISSIPPI COAST
SHOULD CLOSELY MONITOR THE LATEST INFORMATION AND BULLETINS FROM THE
TROPICAL PREDICTION CENTER AND THE NATIONAL WEATHER SERVICE IN
SLIDELL LOUISIANA ON TROPICAL STORM BARRY.
FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Thunderstorm Wind, Ascension
- When
- August 5, 4:00 PM CST
- Where
- Ascension County, Countywide
- Property damage
- $6,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.233, -90.917
Several trees and power lines were blown down across the northern and central areas of the parish. One tree fell on a mobile home. The storm knocked out power to nearly 7000 customers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Iowa, August 5, 20011 death · 51 events
- Lightning Strike in Florida, August 5, 20011 death · 1 event
- Rip Current in Florida, August 5, 20011 death · 1 event
- Heat in Texas, August 5, 20011 death · 1 event
- Tropical Storm in Alabama, August 5 to 6, 2001$250,000 · 5 events
- Damaging Wind in Arizona, August 5, 2001$120,000 · 1 event
- Lightning Strike in Florida, August 5, 2001$25,000 · 1 event
- Damaging Winds in North Dakota, August 5, 2001$21,000 · 3 events
- Flash Flood and Hail in Colorado, August 5, 20011 injured · 0.88 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 5, 2001$1,000 · 1.75 in hail · 9 events
- Heat in North Dakota, August 5, 20016 events
- Flood and Damaging Wind in Georgia, August 5, 2001$500 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264108.